Alert archive / Florida / Flash Flood Warnings in 1998
Flash Flood Warning 2, NWS Jacksonville, FL
NWS Jacksonville, FL issued this flash flood warning at Jan 8, 1998, 3:02 PM EST for Marion County, Florida. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 8, 1998, 3:02 PM EST (20:02 UTC)
- Expired
- Jan 8, 1998, 9:10 PM EST
- In force
- 6 hr
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Marion County, FL
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.0 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 810 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- -127 m²/s²
- 0-3 km storm-relative helicity
- -321 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KJAX 082004 RRA FFWJAX FLC083-090155- BULLETIN FLOOD WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 302 PM EST THU JAN 8 1998 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE FL HAS ISSUED A FLOOD WARNING EFFECTIVE UNTIL 910 PM EST FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTH CENTRAL FLORIDA ...MARION THE FLOOD WARNING FOR MARION COUNTY HAS BEEN EXTENDED UNTIL 855 THIS EVENING. DUE TO HEAVY RAIN EARLIER THIS MORNING AND SATURATED GROUND CONDITIONS...PONDING WATER HAS BEEN RECEDING SLOWLY. A FEW AREAS OF LOCALIZED FLOODING WILL CONTINUE WITH GRADUAL IMPROVEMENT THROUGH THE EVENING. REPORTS FROM MARION COUNTY INDICATE THAT PORTIONS OF 475A STILL HAS SOME FLOODING SOUTH OF SR 200 BETWEEN THE 42ND AND 66TH BLOCKS. FLOODING IS BEING REPORTED ALONG CR-315 SOUTH OF ORANGE SPRINGS. ALSO A SMALL STRETCH ON NW 30TH AVE BETWEEN SR-40 AND US-27 IS REPORTED TO HAVE SOME FLOODING ALONG IT. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. PLEASE TUNE TO YOUR LOCAL RADIO OR TELEVISION STATIONS... YOUR CABLE ,TELEVISION OUTLET... OR NOAA WEATHER RADIO. B. MOBBS.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at Jan 8, 1:45 PM EST, 1 hour 17 minutes earlier.
Area forecast discussion, Jan 8, 1:45 PM EST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 145 PM EST THU JAN 8 1998 CONDS RPDLY IMPVG OVR CWA THIS AFTN. SFC FNT OVR THE LWR OHIO VALLEY WITH SERIES OF WK FNTS STRETCHING SWD FM LO. LEADING FNTL BNDRY MVG INTO SCNTRL GA/FL PNSULA WILL SHIFT OVR OUR CWA THIS EVE WITH THE SECOND BOUNDARY PASSING FRI NIGHT. PCPN HAS ENDED OVER OUR AREA AND CONTS TO MOVE WELL OFFSHORE. CLD FIELD BREAKING UP FM THE WEST AS DRIER AIR IS BEGINNING TO FILTER IN. MDL TIME XSECTIONS ADVECT CNSDRBL DRIER AIR INTO REGION FRI WITH ONLY LIMITED MID LVL MSTR AVBL WITH PASSAGE OF SECOND FNTL BNDRY. U/L LO OVR SRN MS VALLEY TO LIFT NE WITH FLO BCMG NRLY ZONAL BY END OF PD. PRELIM SSI AU 050/064 042/060 03100 JAX AU 051/067 040/065 03000 GNV AU 051/067 041/066 03000 MOBBS
In the hours before
Special weather statement, Jan 8, 10:30 AM EST, 4 hours 32 minutes before
AMZ435-450-452-454-470-472-474- FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-082200- SOUTHEAST GEORGIA AND NORTHEAST FLORIDA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1030 AM EST THU JAN 8 1998 A SQUALL LINE PASSED OVER SOUTHEAST GEORGIA AND NORTHEAST FLORIDA EARLIER THIS MORNING AND WAS FOLLOWED BY PERIODS OF LIGHT TO MODERATE RAIN. DOPPLER RADAR ESTIMATED THAT PRECIPITATION AMOUNTS OF AROUND ONE INCH WAS COMMON THROUGHOUT THE AREA. A BAND OF HEAVIER PRECIPITATION WAS CONCENTRATED FROM THE NORTHEAST CORNER OF PUTNAM COUNTY TO THE SOUTHWEST CORNER OF MARION COUNTY WHERE DOPPLER RADAR ESTIMATED THAT BETWEEN 1.5 AND 2 INCHES WITH ISOLATED AREAS BETWEEN 3 AND 4 INCHES FELL CAUSING SOME LOCALIZED FLOODING PROBLEMS. THE HEAVIER RAIN HAS ENDED WHICH WILL ALLOW AREAS OF PONDING WATER TO RECEDE BUT THIS WILL BE A SLOW PROCESS DUE TO SATURATED GROUNDS. MOBBS
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 10:42 PM EST | Severe Thunderstorm Warning | JAX | Putnam | 68 min |
| Jan 8, 4:09 AM EST | Severe Thunderstorm Warning | JAX | Marion | 56 min |
| Jan 8, 8:46 AM EST | Flash Flood Warning | JAX | Marion | 6 hr |
Nearby
Flash Flood Warnings in Florida, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.